Posted 2/11/2021 5:52 AM (GMT -8)
I can relate to some of what you're mentioning in your post. I also have other medical issues as well. I don't take Celebrex, but I do take other meds for my heart and thyroid. I have been for almost 20 years. I've been dealing with some kind of stomach/gastritis problem for the last 2-3 years, and have had two endoscopies and a colonoscopy. One endoscopy a little over a month ago. What they found on all of that, was basically "gastritis". That's the docs catch all term for irritation and inflammation...erythema. I also have a small hiatal hernia. I've had to change my diet several times over the past 20 years, and again a couple times in the last 2-3 years due to this stomach issue. I was on a couple different ppi's 3 years ago when this first started, and I'll NEVER take them again. Made me sicker than the condition. The side effects are brutal for me. I'm very sensitive to all meds and seem to be extremely sensitive to anti-acid meds. I weaned off the ppi's to Ranitidine, then weaned off that too. Felt somewhat better for 18 months or so. This latest time, I started having more stomach issues and started taking Famotidine, since I kind of knew what was going on. Ranitidine is off the market. Had another endoscopy and they found gastritis again. No ulcers, no celiac, no H Pylori, all biopsies negative. All "good" news...I suppose. With my GI doc's input, I was on the Famotidine, and then added Sucralfate a about a month after that. Was on both for a period of about 3.5 months total. The side effects from both drugs were very bad for me. I weaned off both and right now I'm trying to not take anything. I'm still dealing with the rebound effect and it's making it very tough. I have no idea how long that will last. It could be months. I have a post in here about acid hypersecretion if you want to read it. I went into more detail in that post. I wake up every morning and wonder..."ok, how am I going to feel today?" I get all kinds of odd pains and sensations at different times of the day. They come and go, and don't seem to be linked to anything I'm currently ingesting or doing. Hopefully, I've eliminated whatever is causing the irritation...I honestly don't know yet. I get what apparently are acid surges...which are kind of like a hot flash of some kind. They're very unpleasant. I also have nausea every day along with some indigestion. I'm hoping that all this will resolve at some point when I get over the withdrawal, and maybe I'll start to feel better. I go in to my GP for a complete blood work up in a couple weeks. I hope all of that is ok. Acid reducing drugs can mess with your blood levels too.
In any event...the endoscopy is the only way to find out what may or may not be going on in your gut. Don't be afraid to do it and don't be afraid about the results. Knowledge is power. My only advice would be to be very cautious about doing a ppi or H2 blocker, and take a great deal of time when you wean off either one. No matter what any GI doc says, there ARE major rebound effects from them and it can be far worse than the original condition. Alot of GI docs are clueless about acid rebound. They deny it exists. Your stomach needs to make acid and a ppi shuts that all down. An H2 blocker does too, but to a slightly lesser extent. When you go off the drugs, your body goes into overdrive making stomach acid and you'll feel worse. From what I've read, the rebound will eventually subside and the stomach acid will return to "normal" levels. I sure hope that's correct. I wish you the best of luck with your situation. Keep us posted.